test Browse by Author Names Browse by Titles of Works Browse by Subjects of Works Browse by Issue Dates of Works
       

Advanced Search
Home   
 
Browse   
Communities
& Collections
  
Issue Date   
Author   
Title   
Subject   
 
Sign on to:   
Receive email
updates
  
My Account
authorized users
  
Edit Profile   
 
Help   
About T-Space   

T-Space at The University of Toronto Libraries >
University of Toronto at Scarborough >
Bioline International Legacy Collection >
Bioline International Legacy Collection >

Please use this identifier to cite or link to this item: http://hdl.handle.net/1807/1742

Title: Tardive dyskinesia after short term atypical or antipsychotic drug use
Authors: Özel, Aynur
Türkçapar, Hakan
Güriz, Olga
Karaoglan, Akfer
Kuru, Tacettin
Keywords: Pharmacology
tardive dyskinesia, atypical antipsychotics, risk factors geç diskinezi, atipik antipsikotikler, risk etkenleri
Issue Date: 2003
Publisher: Küre
Citation: Bulletin of Clinical Psychopharmacology 13(4)
Abstract: The essential features of neuroleptic-induced tardive dyskinesia (TD) are abnormal, involuntary movements of the tongue, jaw, trunk or extremities that develop in association with the use of antipsychotic medication. Although the exact pathogenesis of TD is unclear, there is some evidence that points to dopamine supersensitivity in the nigro-striatal pathway due to the antispsychotics could contribute to these dyskinetic movements. Risk of TD is higher in elderly people who were treated with high potency D2 receptor antagonist conventional antipsychotics. Research criteria for neuroleptic-induced tardive dyskinesia states that there has been an exposure to antipsychotic medication for at least 3 months (1 month if 60 years and older). Here we present four cases of TD in which TD developed earlier than this period or with the use of atypical antipsychotics. ÖZET: Geç diskinezi (GD) uzun süreli antipsikotik kullan›m›na ba¤l› olarak dil, a¤›z, gövde, kol ve bacaklarda ortaya ç›kan, istemsiz hareketlerle karakterize bir hareket bozuklu¤udur. Nedeni kesin olarak bilinmemekle birlikte GD’nin, nigrostriatal yolakta antipsikotik ilaçlar›n neden oldu¤u dopamin afl›r› duyarl›l›¤›yla ilgili oldu- ¤u düflünülmektedir. Yafll› hastalarda ve yüksek potensli D2 reseptör antagonisti klasik antipsikotik kullan›m›nda GD geliflim riski daha fazlad›r. GD tan› kriterlerinde en az 3 ay (60 yafl ve üstünde 1 ay) antipsikotik ilaç kullan›m› gerekmektedir. Bu yaz›da, daha k›sa süreli antipsikotik ilaç kullan›m›yla ya da atipik antipsikotik ilaç kullan›m›yla GD geliflen 4 olgu sunulmaktad›r.
URI: http://bioline.utsc.utoronto.ca/archive/00000916/01/13_4_4.pdf
http://hdl.handle.net/1807/1742
Appears in Collections:Bioline International Legacy Collection

Files in This Item:

File Description SizeFormat
13_4_4.pdf50.11 kBAdobe PDF
View/Open

Items in T-Space are protected by copyright, with all rights reserved, unless otherwise indicated.

uoft